[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.87. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1967

Ethylenediamine Contact Dermatitis

Author Affiliations

Hanover, NH

From the departments of dermatology of Hitchcock Clinic (Drs. Provost and Jillson) and Dartmouth Medical School (Dr. Jillson), Hanover, NH.

Arch Dermatol. 1967;96(3):231-234. doi:10.1001/archderm.1967.01610030009002
Abstract

Thirteen patients presenting with contact dermatitis and having positive results of closed patch tests to 1% ethylenediamine dihydrochloride solution were observed in a four-month period. A mixture containing triamcinolone acetonide, neomycin, gramicidin, and nystatin (Mycolog Cream) which contains ethylenediamine as a stabilizer had been recently used by 12 of these patients. Only four of the ten patients who were patch tested to Mycolog Cream had a positive response. Eleven of the patients presented with a history of rapid onset of a patchy eczematous generalized eruption. Two patients given aminophylline, which contains theophylline and ethylenediamine, developed an exacerbation of their generalized patchy eczematous eruptions. In all patients, the dermatitis cleared following the use of 1% hydrocortisone cream and avoidance of Mycolog Cream.

This article illustrates the difficulty in evaluating a potential contactant, the industrial sources of which are reputed to be many, but unknown, and which is present in a popular topical medication together with two unknown contactants and triamcinolone.

×